ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

A probabilistic approach to the leader problem in random graphs

Addario-Berry, L and Bhamidi, S and Sen, S (2021) A probabilistic approach to the leader problem in random graphs. In: Random Structures and Algorithms, 58 (1). pp. 34-67.

ran_str_alg_58-1_34-67_2021.pdf - Published Version

Download (377kB) | Preview
Official URL: https://doi.org/10.1002/rsa.20966


We study the fixation time of the identity of the leader, that is, the most massive component, in the general setting of Aldous's multiplicative coalescent, which in an asymptotic sense describes the evolution of the component sizes of a wide array of near-critical coalescent processes, including the classical Erdős-Rényi process. We show tightness of the fixation time in the “Brownian” regime, explicitly determining the median value of the fixation time to within an optimal O(1) window. This generalizes Łuczak's result for the Erdős-Rényi random graph using completely different techniques. In the heavy-tailed case, in which the limit of the component sizes can be encoded using a thinned pure-jump Lévy process, we prove that only one-sided tightness holds. This shows a genuine difference in the possible behavior in the two regimes.

Item Type: Journal Article
Publication: Random Structures and Algorithms
Publisher: John Wiley and Sons Ltd
Additional Information: The copyright for this article belongs to the Authors.
Keywords: critical random graphs; entrance boundary; Erdős-Rényi random graph; inhomogeneous random graphs; Markov processes; multiplicative coalescent
Department/Centre: Division of Physical & Mathematical Sciences > Mathematics
Date Deposited: 09 Jun 2023 09:17
Last Modified: 09 Jun 2023 09:17
URI: https://eprints.iisc.ac.in/id/eprint/81831

Actions (login required)

View Item View Item